Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 13, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 24, 2012, 10:35 AM CST. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2012, 10:35 AM CST (16:35 UTC)
- Expired
- Feb 24, 2012, 11:15 AM CST
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
302
WHUS54 KMOB 241635
SMWMOB
GMZ630-650-655-241715-
/O.NEW.KMOB.MA.W.0013.120224T1635Z-120224T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1035 AM CST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM FORT MORGAN AL TO WRN DAUPHIN ISLAND AL OUT 10
NM
INCLUDING PERDIDO BAY
INCLUDING MISSISSIPPI SOUND
MOBILE BAY
* UNTIL 1115 AM CST
* AT 1034 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG WINDS 40 KNOTS OR GREATER FROM 10 NM NORTHEAST OF
BATTLESHIP PARK TO 14 NM NORTHEAST OF PASCAGOULA TO GRAND
BAY...MOVING SOUTHEAST AT 35 KNOTS.
* THIS AREA OF STRONG WINDS WILL BE NEAR
OVER WEST END OF DAUPHIN ISLAND AROUND 1040 AM CST
OVER PORTERSVILLE BAY AROUND 1045 AM CST
OVER HERON BAY AROUND 1050 AM CST
OVER DAUPHIN ISLAND BRIDGE AROUND 1055 AM CST
OVER FORT GAINES AROUND 1100 AM CST
OVER SAND ISLAND LIGHTHOUSE AROUND 1105 AM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES.
BOATERS..ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE.
&&
LAT...LON 3036 8811 3060 8812 3062 8812 3063 8810
3058 8809 3084 8800 3083 8791 3070 8790
3072 8787 3041 8791 3038 8784 3047 8780
3030 8776 3059 8724 3061 8726 3058 8715
3003 8834 3038 8842
TIME...MOT...LOC 1634Z 288DEG 35KT 3081 8783 3064 8800
3048 8829
$$
JP/JCWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 24, 10:08 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 24, 10:08 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1008 AM CST FRI FEB 24 2012
.UPDATE...FRONTAL BOUNDARY HAS MOVED SOUTHEAST TO A LINE FROM SOUTH
OF BUTLER ALABAMA TO LEAKESVILLE TO WIGGINS MISSISSIPPI. SEVERE
WEATHER THREAT HAS ENDED FROM CHOCTAW ALABAMA TO GREEN AND STONE
COUNTY IN MISSISSIPPI AND POINTS WEST. THIS UPDATE IS TO REMOVE
HEADLINES FROM ZONES FOR THESE COUNTIES. WW35 REMAINS IN EFFECT
THROUGH 3 P FOR REMAINDER OF AREA EXCEPT THE FLORIDA PANHANDLE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 37 62 41 / 70 05 05 40
PENSACOLA 72 40 63 43 / 70 05 10 40
DESTIN 72 43 61 45 / 70 10 10 40
EVERGREEN 71 35 62 38 / 70 10 05 30
WAYNESBORO 70 34 62 36 / 70 05 05 20
CAMDEN 70 33 59 39 / 70 05 05 20
CRESTVIEW 73 37 64 36 / 70 10 10 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Feb 24, 4:29 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 429 AM CST FRI FEB 24 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 429 AM CST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AS A FRONT MOVES OVER THE AREA SHOWERS AND THUNDERSTORMS BECOME LIKELY. A FEW MAY BECOME STRONG...MAYBE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THE FRONT IS EXPECTED TO MOVE SOUTH OF THE COAST BY EARLY AFTERNOON...THOUGH SKIES ARE EXPECTED TO REMAIN OVERCAST WILL INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PASSING UPPER SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE AREA SUNDAY. NO SEVERE ACTIVITY IS EXPECTED. A WEAK FRONT WILL APPROACH THE AREA TUESDAY INTO WEDNESDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. NONE OF THESE ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT ANTICIPATED AT THIS TIME. GMZ630-650-655-670-675-251200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 429 AM CST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE WINDS WILL BECOME STRONG OFFSHORE AS A STRONG FRONT MOVES OVER AND SOUTH OF THE AREA TODAY. THESE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS ARE EXPECTED TO SETTLE SATURDAY INTO SATURDAY NIGHT AS THEY BECOME EASTERLY. WINDS WILL AGAIN BECOME MODERATE TO STRONG SUNDAY...INCREASING THE HAZARD TO SMALL CRAFT INTO MID WEEK.
In the hours before
Special weather statement, Feb 24, 7:31 AM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 731 AM CST FRI FEB 24 2012 MSZ067-075-076-241415- WAYNE MS-PERRY MS-GREENE MS- 731 AM CST FRI FEB 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHERN PERRY AND NORTHERN GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 815 AM CST... AT 730 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF WEST HATTIESBURG...OR NEAR PURVIS...AND MOVING NORTHEAST AT 65 MPH. * LOCATIONS IMPACTED INCLUDE... CLARA... RICHTON... NEW AUGUSTA... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Local storm report, Feb 24, 8:11 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
811 AM CST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL NEW AUGUSTA 31.20N 89.04W
02/24/2012 E1.75 INCH PERRY MS LAW ENFORCEMENT
&&
10Special weather statement, Feb 24, 8:27 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 827 AM CST FRI FEB 24 2012 ALZ053-054-241515- WILCOX AL-CLARKE AL- 827 AM CST FRI FEB 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILCOX AND NORTHERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 915 AM CST... AT 826 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF THOMASVILLE...OR 6 MILES SOUTHWEST OF SHAWNEE...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... YELLOW BLUFF... PINE HILL... CAMDEN... THOMASVILLE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
Local storm report, Feb 24, 8:32 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
832 AM CST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HAIL JONATHAN 31.22N 88.64W
02/24/2012 E0.88 INCH GREENE MS EMERGENCY MNGR
&&
JCLocal storm report, Feb 24, 9:24 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
924 AM CST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG JACKSON 31.51N 87.90W
02/24/2012 CLARKE AL EMERGENCY MNGR
HARPER HEADSTART SCHOOL SUSTAINED ROOF DAMAGE.
&&
10Local storm report, Feb 24, 10:30 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1030 AM CST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND DMG 1 NE JACKSON 31.52N 87.88W
02/24/2012 CLARKE AL EMERGENCY MNGR
TREE DAMAGE REPORTED ON BRIDALWOOD PATH ROUGHLY A HALF
MILE NORTHEAST OF WHERE HARPER HEAD START SCHOOL WAS
DAMAGED.
&&
JCThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:06 AM CST | Severe Thunderstorm Warning | MOB | Washington | 39 min |
| Feb 24, 8:51 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 39 min |
| Feb 24, 9:20 AM CST | Tornado Warning | MOB | Clarke, Conecuh, Monroe | 40 min |
| Feb 24, 9:30 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 30 min |
| Feb 24, 9:35 AM CST | Tornado Warning | MOB | Wilcox | 25 min |
| Feb 24, 9:52 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw, Monroe, Wilcox | 38 min |
| Feb 24, 10:13 AM CST | Tornado Warning | MOB | Butler, Crenshaw | 32 min |
| Feb 24, 11:15 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 24, 11:26 AM CST | Special Marine Warning | MOB | 19 min | |
| Feb 24, 12:17 PM CST | Special Marine Warning | MOB | 58 min | |
| Feb 24, 2:08 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 26 hr |
| Feb 24, 7:41 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 49 min |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.